MAUDE Adverse Event Report: COVIDIEN LLC ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING

COVIDIEN LLC ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING
Model Number 8888411405
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Unintended Radiation Exposure (4565)
Date of Event 04/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, on examination at the hospital on (b)(6) 2024, there was inadequate drainage, the patient's catheter was examined at the hospital, and it was found that the catheter was seriously displaced.The patient was actively requested to change to hemodialysis and arranged for surgical removal of the catheter.The next day, during removal, on the day of surgery, it was found that the catheter was broken (ruptured) in the abdominal cavity.The catheter was not repaired, and there was a leak.There was no cleaning agent used on the device.There was no luer adapter issue.Flushing was not done prior to use.Nothing unusual was observed on the device prior to use.No other products were utilized with the device.No other defects or damages were found on the product.The site never used sepsiderm to clean the catheter.No ointment(s) were utilized at the exit site.No wound dressing(s) were utilized.It was also stated that laparoscopic surgery was done to resolve the broken catheter in the abdomen.The patient required an x-ray as part of the original procedure for the removal of the catheter.All parts of the catheter were removed, and the procedure was completed.The anesthetic time was not extended by 30 minutes or greater.After the catheter was removed, the patient switched to hemodialysis with other product, and they were able to proceed and complete the treatment.After almost three months when the catheter was implanted, the patient was hospitalized for five days.There was no additional medical intervention required to retrieve the broken portion of the device.No treatment (lotions/ointments, medications) by prescription or over the counter (otc) was used.There was no blood loss, and blood transfusion was not required.The product was replaced.The patient was stable.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, on examination at the hospital on (b)(6) 2024, the patient's catheter was examined at the hospital, and it was found that the catheter was seriously displaced.The patient was actively requested to change to hemodialysis and arranged for surgical removal of the catheter.The next day, during removal, on the day of surgery, it was found that the catheter was broken (ruptured) in the abdominal cavity.The catheter was not repaired, and there was a leak.There was no cleaning agent used on the device.There was no luer adapter issue.Flushing was not done prior to use.Nothing unusual was observed on the device prior to use.No other products were utilized with the device.No other defects or damages were found on the product.The site never used sepsiderm to clean the catheter.No ointment(s) were utilized at the exit site.No wound dressing(s) were utilized.It was also stated that laparoscopic surgery was done to resolve the broken catheter in the abdomen.The patient required an x-ray as part of the original procedure for the removal of the catheter.All parts of the catheter were removed, and the procedure was completed.The anesthetic time was not extended by 30 minutes or greater.After the catheter was removed, the patient switched to hemodialysis with other product, and they were able to proceed and complete the treatment.After almost three months when the catheter was implanted, the patient was hospitalized for five days.There was no additional medical intervention required to retrieve the broken portion of the device.No treatment (lotions/ointments, medications) by prescription or over the counter (otc) was used.There was no blood loss, and blood transfusion was not required.The product was replaced.The patient was stable.
 
Event or Problem Description
According to the reporter, on (b)(6) 2024, the patient's catheter was examined at the hospital, and it was found that the catheter was seriously displaced.The patient was actively requested to change to hemodialysis and arranged for surgical removal of the catheter.The next day, during removal, it was found that the catheter was broken in the abdominal cavity.The catheter was not repaired, and there was a leak.There was no cleaning agent used on the device.There was no luer adapter issue.Flushing was not done prior to use.Nothing unusual was observed on the device prior to use.No other products were utilized with the device.No other defects or damages were found on the product.The site never used sepsiderm to clean the catheter.No ointment(s) were utilized at the exit site.No wound dressing(s) were utilized.It was also stated that laparoscopic surgery was done to resolve the broken catheter in the abdomen.The patient required an x-ray as part of the original procedure for the removal of the catheter.All parts of the catheter were removed, and the procedure was completed.The anesthetic time was not extended by 30 minutes or greater.After the catheter was removed, the patient switched to hemodialysis, and they were able to proceed and complete the treatment.After almost three months when the catheter was implanted, the patient was hospitalized for five days.There was no additional medical intervention required to retrieve the broken portion of the device.No treatment (lotions/ointments, medications) by prescription or over-the-counter (otc) was used.There was no blood loss, and blood transfusion was not required.The product was replaced.The patient was stable.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Additional information: b5, g3 correction: b6 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, on examination at the hospital on (b)(6) 2024, there was inadequate drainage, the patient's catheter was examined at the hospital, and it was found that the catheter was seriously displaced.The patient was actively requested to change to hemodialysis and arranged for surgical removal of the catheter.The next day, during removal, on the day of surgery in the pd (peritoneal dialysis) room, it was found that the catheter had a leak, which was a rupture that occurred at approximately two centimeters at the lower end of the internal cuff in the abdominal cavity.The catheter was not repaired.There was no cleaning agent used on the device.There was no luer adapter issue.Flushing was not done prior to use.Nothing unusual was observed on the device prior to use.No other products were utilized with the device.No other defects or damages were found on the product.The site never used sepsiderm to clean the catheter.No ointment(s) were utilized at the exit site.No wound dressing(s) were utilized.It was also stated that laparoscopic surgery was done to resolve the broken catheter in the abdomen.The patient required an x-ray as part of the original procedure for the removal of the catheter.All parts of the catheter were removed, and the procedure was completed.The anesthetic time was not extended by 30 minutes or greater.After the catheter was removed, the patient switched to hemodialysis with other product, and they were able to proceed and complete the treatment.After almost three months when the catheter was implanted, the patient was hospitalized for five days.There was no additional medical intervention required to retrieve the broken portion of the device.No treatment (lotions/ointments, medications) by prescription or over-the-counter (otc) was used.There was no blood loss, and blood transfusion was not required.The product was replaced.The patient was stable.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, on examination at the hospital on (b)(6) 2024, there was inadequate drainage, the patient's catheter was examined at the hospital, and it was found that the catheter was seriously displaced.The patient was actively requested to change to hemodialysis and arranged for surgical removal of the catheter.The next day, during removal, on the day of surgery, it was found that the catheter was broken (ruptured) in the abdominal cavity.The catheter was not repaired, and there was a leak in the catheter at the pd (peritoneal dialysis) room.There was no cleaning agent used on the device.There was no luer adapter issue.Flushing was not done prior to use.Nothing unusual was observed on the device prior to use.No other products were utilized with the device.No other defects or damages were found on the product.The site never used sepsiderm to clean the catheter.No ointment(s) were utilized at the exit site.No wound dressing(s) were utilized.It was also stated that laparoscopic surgery was done to resolve the broken catheter in the abdomen.The patient required an x-ray as part of the original procedure for the removal of the catheter.All parts of the catheter were removed, and the procedure was completed.The anesthetic time was not extended by 30 minutes or greater.After the catheter was removed, the patient switched to hemodialysis with other product, and they were able to proceed and complete the treatment.After almost three months when the catheter was implanted, the patient was hospitalized for five days.There was no additional medical intervention required to retrieve the broken portion of the device.No treatment (lotions/ointments, medications) by prescription or over-the-counter (otc) was used.There was no blood loss, and blood transfusion was not required.The product was replaced.The patient was stable.

Brand Name
ARGYLE
Common Device Name
CATHETER, PERITONEAL, LONG-TERM INDWELLING
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19571050
Report Number1282497-2024-00176
Device Sequence Number8470375
Product Code FJS
UDI-Device Identifier10884521054974
UDI-Public10884521054974
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K180485
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/17/2025
Device Model Number8888411405
Device Catalogue Number8888411405
Device Lot Number2026000137
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2024
Supplement Date Received by Manufacturer06/21/2024
06/25/2024
07/10/2024
07/11/2024
08/06/2024
Initial Report FDA Received Date06/19/2024
Supplement Report FDA Received Date06/27/2024
07/10/2024
07/10/2024
07/30/2024
08/28/2024
Date Device Manufactured11/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention; Hospitalization;
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceAsian